Hail, Phillips
- When
- June 17, 10:11 PM MST
- Where
- Phillips County, 2.97 mi ENE of Haxtun Muni Arpt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.640, -102.550
A severe thunderstorm produed hail, up to the size of nickels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produed hail, up to the size of nickels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 17, 1:52 PM MST, 8 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 252 PM MDT SUN JUN 17 2007 .SHORT TERM...AIRMASS DRIED OUT CONSIDERABLY ACROSS MOUNTAINS... FOOTHILLS AND ADJACENT PLAINS...WITH PRECIPITABLE WATER VALUES CURRENTLY AROUND ONE HALF INCH. THIS HAS KEPT STORM DEVELOPMENT TO A MINIMUM...THOUGH RADAR SHOWING A FEW CELLS OVER SOUTHERN JEFFERSON COUNTY AND ACROSS LARIMER COUNTY. FURTHER EAST...FAIRLY DECENT BOUNDARY FROM MORGAN COUNTY ACROSS EASTERN ADAMS AND EASTERN ADAMS COUNTIES INTO NORTHERN ELBERT COUNTY. CUMULUS DEVELOPING ALONG THIS BOUNDARY...THOUGH NO STORMS AT THIS TIME. THIS BOUNDARY TO BE THE FOCUS FOR STORM DEVELOPMENT. MODELS STILL DIFFER ON EVENTUAL LOCATION OF THIS BOUNDARY THIS EVENING...MM5 PUSHES IT WEST TO THE FOOTHILLS WHILE THE NAM KEEPS IT EAST OF THE FRONT RANGE. WESTERLY WINDS STARTING TO INCREASE ALONG FOOTHILLS...WHICH SHOULD KEEP BOUNDARY EAST OF THE AREA AND WILL LEAN TOWARD THE NAM SOLUTION. FORECAST SOUNDINGS SHOW CAPES RANGING FROM 1000 J/KG ALONG FOOTHILLS TO AROUND 2000 J/KG IN NORTHEAST CORNER. WILL KEEP THE LOW POPS WEST OF THE BOUNDARY THIS EVENING AND THE HIGHER POPS OVER EASTERN COLORADO. SHEAR BEGINNING TO IMPROVE ACROSS THE EASTERN PLAINS WITH LOW LEVEL SOUTHERLY FLOW INCREASING. THOUGH FREEZING LEVEL AROUND 15,000 FEET ASL...CANNOT RULE OUT A SEVERE STORM OR TWO EAST OF THE BOUNDARY WHERE CAPES WILL BE HIGHER. STRONG WINDS LOOK TO BE THE MAIN THREAT THOUGH SOME MARGINAL SEVERE HAIL POSSIBLE. SURFACE FRONT STILL PROGGED TO MOVE INTO NORTHEAST COLORADO AROUND 06Z...WHICH COULD KEEP SOME STORMS LINGERING IN NORTHEAST CORNER OVERNIGHT. IF FRONT IS EARLIER THAT ANTICIPATED...STORMS COULD PROPAGATE/DEVELOP ALONG FRONT AND COULD PRODUCE SOME HEAVY RAIN. THUS...SOME CONCERN FOR MORE FLOODING IN PORTIONS OF SEDGWICK AND PHILLIPS COUNTIES WHERE PREVIOUS FLOODING OCCURRED. PONDERED A FLASH FLOOD WATCH FOR THESE COUNTIES...BUT FLOW ALOFT EXPECTED TO INCREASE AS UPPER TROUGH MOVES ACROSS WYOMING AND MONTANA AND SHOULD AID IN INCREASING STORM MOVEMENT. DECIDED TO HOLD OFF ON THE WATCH AS A RESULT. FRONT TO DROP SOUTH ACROSS PLAINS OVERNIGHT...WITH BOUNDARY LAYER HUMIDITY FIELDS SHOWING LOW LEVEL MOISTURE INCREASING. COULD SEE SOME LOW CLOUDS AND PERHAPS A BIT OF FOG IN NORTHEAST CORNER TOWARDS MORNING. ON MONDAY...TROUGH WILL BE IN NORTHERN GREAT PLAINS WITH MODERATE WESTERLY SUBSIDENT FLOW ALOFT ACROSS REGION. COOLER AIR EXPECTED BEHIND FRONT...MAINLY AFFECTING PLAINS. GUIDANCE SHOWING HIGHS SOME 10 TO 15 DEGREES COOLER FROM TODAYS READINGS...WHICH IS ALREADY NOTED IN CURRENT TEMPERATURE GRIDS. LESS OF A CHANGE EXPECTED ACROSS MOUNTAINS. AS FOR PRECIP CHANCES... SUBSIDENCE WILL KEEP CHANGES TO A MIMIMUN. BEST POTENTIAL ACROSS SOUTHERN MOUNTAINS AND FOOTHILLS WHERE MODELS SHOW SOME RETURN MOISTURE FLOW DURING THE AFTERNOON. WILL KEEP THE CURRENT LOW POPS. AS FOR PLAINS...DEVELOPMENT OF DRYLINE LOOKS TO BE AFTER 00Z WHEN HIGHER LOW LEVEL MOISTURE STREAMS NORTHWARD. FORECAST SOUNDINGS SHOW MINIMAL CAPE FOR ANY STORM DEVELOPMENT...SO NO POPS. .LONG TERM...MONDAY NIGHT WILL SEE A RETURN FLOW OF LOW LEVEL MOISTURE ON THE HEELS OF SOUTHEASTERLY WINDS. THIS IN COMBINATION WITH INCREASING CONVERGENCE ON THE NOSE OF A LOW LEVEL JET COULD BE JUST ENOUGH TO KEEP SOME CONVECTION MOVING EAST ACROSS THE PALMER DIVIDE-LIC CORRIDOR DURING THE EVENING. WOULD ALSO EXPECT SOME STRATUS DEVELOPMENT WITH MOIST LOW LEVEL FLOW DURING THE LATE NIGHT HOURS. ON TUESDAY...AIRMASS WARMS ALOFT AGAIN AND THIS WILL TRANSLATE TO WARMER SURFACE TEMPERATURES WITH HIGHS PUSHING 90F IN THE I-25 CORRIDOR. SLIGHTLY COOLER ON THE EASTERN PLAINS WITH MORE LOW LEVEL MOISTURE AND SOUTHEASTERLY FLOW. IN FACT...THE FORECAST SOUNDINGS SHOW THIS RELATIVELY WELL WITH A CAPPED ATMOSPHERE THANKS TO THE SLIGHTLY COOLER SURFACE TEMPS AND WARMER MID LEVELS. THE ONLY EXCEPTION FOR ISOLATED STORMS SHOULD BE IN/NEAR THE ELEVATED HEAT SOURCE OF THE MOUNTAINS AND FOOTHILLS. STARTING WEDNESDAY...THE UPPER RIDGE BEGINS TO BUILD BACK OVER COLORADO AND THE FOUR CORNERS AREA. THIS WOULD ALLOW FOR A BIT MORE MOISTURE TO BUBBLE UP UNDER THE RIDGE SO THE SLIGHT CHANCE OF THUNDERSTORMS OVER NEARLY THE ENTIRE FORECAST AREA SEEMS REASONABLE FROM WEDNESDAY THROUGH THE END OF THE WEEK. TEMPERATURES STILL LOOK ABOVE NORMAL. && .AVIATION...A FEW THUNDERSTORMS COULD MOVE ACROSS DIA THROUGH 03Z...THOUGH MOST OF THE STORMS WILL DEVELOP EAST OF THE AIRPORT. GUSTY OUTFLOW WINDS TO 45 MPH COULD AFFECT THE AIRPORT. OTHERWISE... VFR CONDITIONS WILL PREVAIL THROUGH MONDAY. A SURFACE FRONT WILL PASS ACROSS THE AIRPORT AROUND 06Z TONIGHT...WHICH WILL SHIFT WINDS TO THE NORTH AND NORTHEAST. AT THIS TIME...IT LOOKS LIKE ANY STRATUS AND MVFR CONDITIONS WILL STAY EAST OF THE AIRPORT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MDT SUN JUN 17 2007 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS THIS AFTERNOON. FURTHER EAST...SCATTERED THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON. GUSTY WINDS TO 45 MPH AND LIGHT RAIN WILL ACCOMPANY THE STORMS. A FEW STORMS COULD BECOME SEVERE EAST OF A FORT MORGAN TO LIMON LINE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH THE MAIN THREATS. A COLD FRONT WILL MOVE INTO NORTHEAST COLORADO THIS EVENING WHICH COULD BRING A BETTER CHANCE FOR THUNDERSTORMS ACROSS THE FAR NORTHEAST CORNER WITH HEAVY RAIN AND LOCAL FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY AND TUESDAY...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAINLY IN THE MOUNTAINS AND PALMER DIVIDE AREA. BY MIDWEEK...THE THREAT OF THUNDERSTORMS WILL ALSO SPREAD ACROSS THE PLAINS WHEN MORE MOISTURE IS EXPECTED TO BUILD ACROSS THE AREA. AT THIS TIME...THE THREAT OF ANY SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM FOR THE NORTHEAST PLAINS. D-L/BARJENBRUCH
The Goodland radar (KGLD), 159 km away, was scanning. The volume nearest the first event began at 05:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32841.